Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 94, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 7, 2008, 2:56 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2008, 2:56 PM EST (19:56 UTC)
- Expired
- Dec 8, 2008, 6:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBUF 071956 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 256 PM EST SUN DEC 7 2008 LEZ020-040-041-080400- /O.CAN.KBUF.GL.W.0027.000000T0000Z-081207T2100Z/ /O.NEW.KBUF.SC.Y.0094.081207T2000Z-081208T0900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 256 PM EST SUN DEC 7 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING WITH HIGH WAVES CORRESPONDINGLY SUBSIDING. THEY WILL DROP BELOW 4 FEET BY 4 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>045-062>065-080300- /O.CON.KBUF.GL.W.0027.000000T0000Z-081208T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 256 PM EST SUN DEC 7 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. NORTHWEST GALES WILL CONTINUE THROUGH THIS EVENING...THEN DIMINISH OVERNIGHT AS HIGH PRESSURE RIDGES IN FROM THE OHIO VALLEY. A SMALL CRAFT ADVISORY WILL BE ISSUED WHEN WINDS DROP BELOW GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SFM
2 follow-up statements
261 WHUS71 KBUF 080300 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1000 PM EST SUN DEC 7 2008 LOZ042-080900- /O.CAN.KBUF.GL.W.0027.000000T0000Z-081208T0300Z/ /O.EXA.KBUF.SC.Y.0094.000000T0000Z-081208T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1000 PM EST SUN DEC 7 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT BUT CONDITIONS WILL STILL MEET SMALL CRAFT ADVISORY CRITERIA THROUGH 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-081100- /O.CAN.KBUF.GL.W.0027.000000T0000Z-081208T0300Z/ /O.EXB.KBUF.SC.Y.0094.000000T0000Z-081208T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1000 PM EST SUN DEC 7 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT BUT CONDITIONS WILL STILL MEET SMALL CRAFT ADVISORY CRITERIA THE REST OF TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-081100- /O.CAN.KBUF.GL.W.0027.000000T0000Z-081208T0300Z/ /O.EXB.KBUF.SC.Y.0094.000000T0000Z-081208T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1000 PM EST SUN DEC 7 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT BUT CONDITIONS WILL STILL MEET SMALL CRAFT ADVISORY CRITERIA THE REST OF TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062>065-080400- /O.CAN.KBUF.GL.W.0027.000000T0000Z-081208T0300Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1000 PM EST SUN DEC 7 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. WINDS HAVE SUBSIDED BELOW GALE FORCE. $$ LEZ020-040-041-080900- /O.CON.KBUF.SC.Y.0094.000000T0000Z-081208T0900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1000 PM EST SUN DEC 7 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. NORTHWEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT WITH HIGH WAVES CORRESPONDINGLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
124 WHUS71 KBUF 080907 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 407 AM EST MON DEC 8 2008 LEZ020-040-041-LOZ042-081015- /O.CAN.KBUF.SC.Y.0094.000000T0000Z-081208T0900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 407 AM EST MON DEC 8 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043-044-081100- /O.CON.KBUF.SC.Y.0094.000000T0000Z-081208T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 407 AM EST MON DEC 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. WINDS AND WAVES WILL CONTINUE TO SUBSIDE EARLY THIS MORNING... BUT CONDITIONS WILL STILL MEET SMALL CRAFT ADVISORY CRITERIA UNTIL 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-081100- /O.CON.KBUF.SC.Y.0094.000000T0000Z-081208T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 407 AM EST MON DEC 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. WINDS AND WAVES WILL CONTINUE TO SUBSIDE EARLY THIS MORNING... BUT CONDITIONS WILL STILL MEET SMALL CRAFT ADVISORY CRITERIA UNTIL 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 2:53 PM EST, 3 minutes earlier.
Area forecast discussion, Dec 7, 2:53 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
253 PM EST SUN DEC 7 2008
.SYNOPSIS...
DEEP LOW PRESSURE THAT WAS RESPONSIBLE FOR OUR WINTRY BLAST WILL
WITHDRAW NORTHEAST TOWARD NEWFOUNDLAND OVERNIGHT WHILE A RIDGE OF
HIGH PRESSURE BUILDS EASTWARD ACROSS OUR REGION AND THE
APPALACHIANS. AS THE HIGH DRIFTS OFF THE COAST WE WILL SEE A MILDER
TREND INTO WEDNESDAY MORNING AS STRENGTHENING LOW PRESSURE ADVANCES
FROM THE MID MISSISSIPPI VALLEY TO THE LOWER LAKES. ANOTHER BLAST OF
ARCTIC AIR WILL FOLLOW THIS SYSTEM THROUGH THE REST OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
245 PM UPDATE...STRONG NORTHWEST FLOW OF UNSEASONABLY COLD AIR
CONTINUES TO SWEEP ACROSS OUR REGION IN THE WAKE OF THIS MORNINGS
COLD FRONT. AIRMASS IS NOT ONLY BRUTALLY COLD (MID AFTERNOON TEMPS
SOME 20 DEG BELOW NORMAL)...BUT VERY DRY AS ONLY A COUPLE OF NARROW
STREAMERS REMAIN...BOTH FROM LK HURON AND GEORGIAN BAY WITH VAST
MAJORITY OF THE AREA NOW DRY. MAIN STREAMER OF INTEREST IS OFF HURON
TO NEAR ERIE PA...BUT WITH WINDS EXPECTED TO VEER EVEN A BIT
MORE...THIS SHOULD NOT BE AN ISSUE FOR CHAUT COUNTY. WILL KEEP SOME
CHC POPS WRN SRN TIER AND NR LAKE ONTARIO FOR AWHILE THIS EVENING
FOR ANY REMNANT SNOW SHOWERS. WINDS WILL DIMINISH RAPIDLY AFTER DARK
AS RIDGE BUILDS IN...WITH FAIRLY CLEAR SKIES THIS EVENING ALLOWING
TEMPS TO PLUNGE FURTHER. WE SHOULD SEE SOME INCREASE IN HIGH/MIDDLE
CLOUD TWD MORNING WHICH WOULD STOP THE TEMP DROP...BUT LOWERED MINS
FROM GUIDANCE TO NEAR ZERO SRN TIER VALLEYS...WITH 10 TO 15 DEG
READINGS COMMON ON LAKE PLAIN AND CLOSER TO THE LAKES. FYI...RECORDS
MINS FOR 12/8 AT BOTH BUF AND ROC ARE +2 SET WAY BACK IN 1906.
ACROSS OUR EASTERN LAKE ONTARIO REGION...WE WILL STILL BE DEALING
WITH SOME PERSISTENT UPSLOPE LAKE ENHANCED SNOW FOR A FEW MORE HOURS
INTO THE EARLY EVENING...MAINLY ON THE TUG HILL...WHICH SHOULD THEN
CUT OFF TO A FEW MULT BAND STREAMERS THIS EVENING. ADVISORY
CONTINUES UNTIL 7 PM AND THIS LOOKS GOOD...WILL COVER ONGOING
ACTIVITY WITH SPECIAL WX STATEMENTS. EXPECT ACCUMULATING SNOW TO BE
OVER BY LATE EVENING. SKIES SHOULD PARTIALLY CLEAR LATER WITH
FRIGID TEMPS. THESE WILL DROP BELOW ZERO OVER MUCH OF JEFF AND LEWIS
COS...BUT WINDS SHOULD DIMINISH QUICKLY AFTER MIDNIGHT. WIND CHILLS
DROP TO -10 TO -15...NOT QUITE ADVISORY CRITERIA BUT BRUTAL FOR SO
EARLY IN THE SEASON.
MONDAY STARTS OUT TAME...BUT STRONG MID LEVEL SHORT WAVE PASSES BY
IN MORNING/MIDDAY...PROBABLY WITH NOTHING MORE THAN MID LEVEL CLOUD
AND A FLURRY OR TWO. THIS CLOUDINESS WAS ALREADY EVIDENT MOVING
TOWARD WESTERN LAKES THIS AFTERNOON. WARM ADVECTION REALLY SETS IN
ALOFT DURING THE AFTERNOON...ENOUGH TO HAVE AN AREA OF LGT SNOW
STREAK EASTWARD INTO THE AREA LATE IN AFTERNOON...WILL BRING CHC
POPS INTO WEST BEFORE 00Z. HELD TEMPS BACK A COUPLE DEG FROM
GUIDANCE WITH THE COLD START AND CLOUDINESS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THIS PERIOD WILL BE QUITE CHALLENGING FOR TEMPERATURES AND PRECIP
TYPE AS MODEL SOLUTIONS ARE HUGELY DIFFERENT BY TUESDAY NIGHT AND
WEDNESDAY. FORECAST CONFIDENCE LEVELS WILL NOT BE HIGH BUT IT
APPEARS AT THIS TIME THAT THE 12Z GFS IS MUCH CLOSER TO HPC
GUIDANCE AND THE ECMWF. WE WILL BE GOING IN THAT DIRECTION.
FOR THE DETAILS...
MONDAY NIGHT WILL BE FAIRLY STRAIGHT FORWARD AS HIGH PRESSURE MOVES
OFF THE COAST. WARM ADVECTION WILL BE IN PROGRESS AT ALL LEVELS WEST
OF THIS HIGH AND AS A RESULT ISENTROPIC UPGLIDE WILL LEAD TO LIKELY
POPS. FORTUNATELY PROJECTED SOUNDINGS WILL INDICATE SNOW AS PRECIP
TYPE FOR THE BULK OF THE AREA. THERE MAY BE A MIX OF RAIN OVER THE
SOUTHERN TIER LATE BUT MOST OF THE WARM FRONTAL PRECIP WILL BE NORTH
OF THAT AREA BY THAT TIME.
FOR TUESDAY...WARM ADVECTION WILL CONTINUE. BUYING THE GFS SOLUTION
WE WILL GO WITH CATEGORICAL POPS WITH RAIN AS THE PRECIP TYPE FOR
THE BULK OF THE CWA. PROJECTED SOUNDINGS FAVOR SNOW FOR THE EASTERN
LAKE ONTARIO COUNTIES THOUGH SO WE WILL GO SNOW UP THERE WITH RAIN
MIXING IN LATE.
TUESDAY NIGHT...CATEGORICAL RAIN FOR ALL WITH POSSIBLE QPF PROBLEMS
FOR THE WEST. TEMPERATURES WILL BE ON THE RISE OVERNIGHT. WE WILL
HAVE TO KEEP AN EYE OUT FOR POSSIBLE FLOOD PROBLEMS IN THE RECENT
LAKE EFFECT AREAS ESPECIALLY SOUTHEAST OF LAKE ERIE.
WEDNESDAY WILL BE A TRANSITION DAY AS THE GFS DEPICTED DEEP LOW
MOVES NORTHEAST. WE WILL GO WITH EARLY MORNING HIGHS WEST AND MIDDAY
HIGHS EAST FOLLOWED BY MUCH COLDER. RAIN WILL LIKELY MIX WITH SNOW
LATE FOR WESTERN ZONES. REMEMBER THAT TIMING IS STILL VERY MUCH IN
QUESTION CONSIDERING THE DIFFERING MODEL SOLUTIONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MUCH COLDER AIR BUILDS OVER THE AREA WEDNESDAY NIGHT AND THURSDAY IN
THE WAKE OF THE DEEP LOW. ON A NORTHWESTERLY FLOW 850 MB
TEMPERATURES ARE FORECAST TO DROP TO MINUS 20C BY MIDDAY THURSDAY.
THIS WILL LEAD TO PLUMES OF LAKE EFFECT SNOW BUT CONSIDERING THE
STEERING WINDS WE WILL HAVE MULTIPLE PLUMES ORIENTED NORTHWEST TO
SOUTHEAST.
THIS WILL HAVE TO BE WATCHED FOR POSSIBLE HEADLINES.
THURSDAY NIGHT AND FRIDAY COULD TURN OUT INTERESTING TOO AS THE
ARCTIC AIR REMAINS ENTRENCHED OVER OUR AREA AND STEERING WINDS BACK
IN RESPONSE TO HIGH PRESSURE TRACKING TO OUR SOUTH.
WARM ADVECTION RETURNS OVER THE WEEKEND AS THE HIGH MOVES OFF THE
COAST.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SUBSIDENCE ASSOCIATED WITH AN AREA OF HIGH PRESSURE JUST TO THE
SOUTH AND WEST OF THE REGION WILL LOWER THE INVERSION AND COUPLED
WITH DRIER AIR ALOFT LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO
DIMINISH THIS EVENING. THE PRESSURE GRADIENT WILL ALSO SLACKEN
ACROSS THE REGION AS THIS HIGH ADVANCES EASTWARD ENDING THE WIND
GUSTS ACROSS THE REGION.
FLIGHT CONDITIONS WILL IMPROVE TO VFR ACROSS THE REGION THIS
EVENING...EXCEPT FOR KJHW WHERE LINGERING SNOW SHOWERS WILL LEAD TO
IFR/MVFR THROUGH THE OVERNIGHT. VFR FLIGHT CONDITIONS ACROSS ALL
TERMINALS TOMORROW DURING THE DAY WITH HIGH CLOUDS AND SOME BUILDING
MID LEVEL CLOUDS AHEAD OF OUR NEXT SYSTEM.
OUTLOOK...
MONDAY NIGHT...MVFR IN RAIN.
TUESDAY...MVFR IN RAIN AND SNOW.
WEDNESDAY...MVFR/IFR IN RAIN AND SNOW.
THURSDAY...MVFR/IFR IN LAKE EFFECT SNOW SHOWERS SE OF THE LAKES
FRIDAY...MVFR/IFR IN LAKE EFFECT SNOW SHOWERS SE AND THEN E OF THE LAKES.
&&
.MARINE...
THE PRESSURE GRADIENT ACROSS THE LOWER LAKES REGION WILL RELAX
OVERNIGHT AND MONDAY WHILE DEEP LOW PRESSURE WITHDRAWS NORTHEAST
TOWARD NEWFOUNDLAND AND HIGH PRESSURE BUILDS IN FROM THE WEST. GALE
WARNINGS WILL BE ALLOWED TO EXPIRE ON TIME. SMALL CRAFT ADVISORIES
WILL THEN BE HOISTED FOR SEVERAL HOURS THEREAFTER UNTIL WAVES SUBSIDE.
WINDS WILL BE ON THE INCREASE ONCE AGAIN BY MIDWEEK AS ANOTHER DEEP
LOW IS FORECAST TO ADVANCE NORTHEAST FROM THE MID MISSISSIPPI VALLEY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ004>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LEZ020-040-041.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR
LOZ042>045-062>065.
&&
SYNOPSIS...SAGE
NEAR TERM...SFM
SHORT TERM...SAGE
LONG TERM...SAGE
AVIATION...SFM/THOMAS
MARINE...SAGE/SFMHazardous weather outlook, Dec 7, 5:16 AM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EST SUN DEC 7 2008 NYZ012-019-020-085-081030- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 516 AM EST SUN DEC 7 2008 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-081030- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 516 AM EST SUN DEC 7 2008 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010-011-013-014-021-081030- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- ALLEGANY- 516 AM EST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-081030- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-081030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 516 AM EST SUN DEC 7 2008 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-081030- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 516 AM EST SUN DEC 7 2008 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Dec 7, 11:47 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1147 AM EST SUN DEC 7 2008 NYZ006>008-071945- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1145 AM EST SUN DEC 7 2008 ...LOCAL SNOWSQUALLS AND WHITEOUT CONDITIONS INTO EARLY AFTERNOON... AT 1145 AM...SNOWFALL HAS INCREASED IN THE WAKE OF THE COLD FRONTAL PASSAGE THIS MORNING. THE SNOWS COVERED THE ENTIRE AREA FROM CENTRAL JEFFERSON TO SOUTHERN OSWEGO COUNTIES AND EAST ACROSS THE TUG HILL PORTION OF LEWIS COUNTY...ALTHOUGH WERE HEAVIEST ON THE WESTERN TUG HILL AND NORTHEAST OSWEGO COUNTY WITH RATES OF OVER AN INCH PER HOUR. THIS ACTIVITY WILL REMAIN NEARLY STATIONARY THROUGH ABOUT 1 PM...THEN GRADUALLY WEAKEN AND BREAK UP INTO INDIVIDUAL BANDS. STRONG NORTHWEST WINDS WILL RESULT IN WIDESPREAD BLOWING AND DRIFTING SNOW...SO MOTORISTS SHOULD EXERCISE EXTREME CAUTION. ROUTE 81 FROM THE WATERTOWN AREA TO SYRACUSE WILL BE AFFECTED. SFM
Special weather statement, Dec 7, 2:24 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 224 PM EST SUN DEC 7 2008 NYZ006>008-072045- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 224 PM EST SUN DEC 7 2008 ...SNOW SQUALLS AND WHITEOUT CONDITIONS CONTINUE... AT 215 PM, A LARGE AREA OF LIGHT TO MODERATE SNOW STRETCHED ACROSS THE TUG HILL PLATEAU, ALONG WITH MUCH OF LEWIS AND OSWEGO COUNTIES, AND THE SOUTHERN HALF OF JEFFERSON COUNTY. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE LIKELY IN SOME LOCATIONS, ALONG WITH VISIBILITY REDUCED TO NEAR ZERO AT TIMES. GUSTY WESTERLY WIND WILL ALSO CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW, AND WIND CHILL READINGS IN THE SINGLE DIGITS. INTERSTATE 81 FROM WATERTOWN TO SYRACUSE WILL BE AFFECTED BY THIS ACTIVITY. USE EXTREME CAUTION IF YOU MUST TRAVEL THROUGH THIS AREA OF SNOW, AS MANY ROADS AT THE VERY LEAST WILL BE SNOW COVERED AND EXTREMELY SLIPPERY, WITH OTHERS NEARLY IMPASSABLE.
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.